Hrt side effects 

So I’ve been taking 200mg spiro daily for a couple weeks now and I’ve basically been depressed as fuck. Like more depressed than before. I figured it was because of the lack of hormones and just as a test started taking some of my girlfriends estrogen (just 2mg once per day which might be too high a dose all at once). Yesterday I did it and felt great. Today I did the same thing and after feeling good at first it triggered a panic attack.

Follow

Hrt side effects 

Also every time I’ve taken estrogen I’ve had this weird headache that almost feels like my brain is being blasted by something. It starts about 30 mins after taking it and lasts for another 30 mins or so. Does anyone who takes estrogen remember anything similar happening and is able to advise?

· · Web · 2 · 0 · 1

Hrt side effects 

@LikeClockwork Is that prescribed? Its a bit weird to take a hormone blocker without the estrogen to replace the testosterone. I have similar depression/low-energy modes with the low testosterone even with having the estrogen to back it up. I'm on.... 4 tablets of 2mg estrogen per day, so its probably not so much the amount but that its not consistent over time nor balanced with the blocker

Hrt side effects 

@skyplayer It’s standard in some places to take blockers for a month or two before starting estrogen. It’s what the dr wanted and I wasn’t in a position to question it

Hrt side effects 

@LikeClockwork Id mention the side effects to your dr then, they might have something to help with the side effects if that's how they always prescribe it

Hrt side effects 

@skyplayer i will ofc it’s just that my doctor is difficult to get ahold of. This is a separate doc that does informed consent and not my family doctor

Hrt side effects 

@LikeClockwork 200mg spiro to start with seems *really* fucking high to me. that's where i am now but i think i built up to it for months. also generally estradiol isn't really a drug that has an immediate effect? i've always found that its psychological impact is cumulative over time.

i've never had e headaches before, that sounds it might be a hydration problem?? idk

Hrt side effects 

@hmsnofun it’s definitely the estrogen as it’s happened consistently every time I’ve taken it. It’s not so much a tension headache as a feeling like there’s receptors firing off in the back of my head. They aren’t painful necessarily just a bit disorientating and in this case were very intense and triggered a panic attack. Honestly it kinda feels like I snorted a couple lines of coke.

Hrt side effects 

@LikeClockwork hm yeah that might be something to talk to your endo about. but i imagine that after a point your body will get used to estrogen? i know a lot of folks have very strong reactions at first that slowly settle into something more stable. unfortunately as with anything involving drugs and brains you kinda just have to experiment a bunch and see what happens

Hrt side effects 

@hmsnofun yeah exactly like I dunno it felt like hormonal whiplash I guess? Like I went from having no sex hormones in my body whatsoever and being really lethargic, and then taking the estrogen and being really energetic and feeling things suddenly and it was way too much. Maybe if I take smaller doses throughout the day or like a patch/injection it would be more tolerable.

Sign in to participate in the conversation
Mastodon

The original server operated by the Mastodon gGmbH non-profit